The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Low grade fever, chills, dizzy, fatigue 3rd week taf/mek. Advice?

Forums General Melanoma Community Low grade fever, chills, dizzy, fatigue 3rd week taf/mek. Advice?

  • Post
    mom3girlsFL
    Participant

    Hi All, 

    In 3rd week of taf/mek combo. Having low fever (99-100), chills, dizzy and fatigue. Think I may call onc to report to see if there is something to ease the fever/chills occuring during day and night. Has been consistent the past 3 days/nights.  Currently can only treat with Tylenol because of meds I take for auto immune disease.

    Trying to stay optimistic telling self meds are working which is why I'm having side effects! I'm worried he will lower dose which I dont want to do-I can manage, if I have to. Does that make sense?

    Thanks for any input!

    Loading spinner
Viewing 8 reply threads
  • Replies
      arthurjedi007
      Participant

      Makes perfect sense to me. I've been there. Except my fever on those meds was almost always 103 before the Tylenol, sucking on ice, and mom sometimes rubbing my arms and legs with alcohol finally kicked in. Then a few hours later the fever would start coming back so all over again twice a day every day. I reported it to the nurse but since the Tylenol always knocked the fever down there was nothing they wanted to do. I stayed max dose the whole time and no holidays.

      Artie

      Loading spinner
      arthurjedi007
      Participant

      Makes perfect sense to me. I've been there. Except my fever on those meds was almost always 103 before the Tylenol, sucking on ice, and mom sometimes rubbing my arms and legs with alcohol finally kicked in. Then a few hours later the fever would start coming back so all over again twice a day every day. I reported it to the nurse but since the Tylenol always knocked the fever down there was nothing they wanted to do. I stayed max dose the whole time and no holidays.

      Artie

      Loading spinner
        paul
        Participant

        Hello.

        I have been on Mek combo over a year and a half, working the whole time, and get chills/fevers occasionally. My own experience, and what others have reported, is that these come less frequently over time. When the chills hit now, I go home, throw on a few extra blankets, drink a lot of water, and take tylenol (which does help a lot). You should talk to your oncologist about whether a day or two off if/when you have bad fevers (102+) is part of his/her protocol. The one time I went to the hospital to see if I had an infection causing the fever, they just gave me a few bags of fluids. I do think hydration while on the drug is important, and sometimes drink sports drinks when I feel something coming on. For me, a day or two off the MEDs, taking tylenol, usually brings the fever down–but you should check with your doctor about this.

        Good luck with it–

        Paul

        Loading spinner
        paul
        Participant

        Hello.

        I have been on Mek combo over a year and a half, working the whole time, and get chills/fevers occasionally. My own experience, and what others have reported, is that these come less frequently over time. When the chills hit now, I go home, throw on a few extra blankets, drink a lot of water, and take tylenol (which does help a lot). You should talk to your oncologist about whether a day or two off if/when you have bad fevers (102+) is part of his/her protocol. The one time I went to the hospital to see if I had an infection causing the fever, they just gave me a few bags of fluids. I do think hydration while on the drug is important, and sometimes drink sports drinks when I feel something coming on. For me, a day or two off the MEDs, taking tylenol, usually brings the fever down–but you should check with your doctor about this.

        Good luck with it–

        Paul

        Loading spinner
        paul
        Participant

        Hello.

        I have been on Mek combo over a year and a half, working the whole time, and get chills/fevers occasionally. My own experience, and what others have reported, is that these come less frequently over time. When the chills hit now, I go home, throw on a few extra blankets, drink a lot of water, and take tylenol (which does help a lot). You should talk to your oncologist about whether a day or two off if/when you have bad fevers (102+) is part of his/her protocol. The one time I went to the hospital to see if I had an infection causing the fever, they just gave me a few bags of fluids. I do think hydration while on the drug is important, and sometimes drink sports drinks when I feel something coming on. For me, a day or two off the MEDs, taking tylenol, usually brings the fever down–but you should check with your doctor about this.

        Good luck with it–

        Paul

        Loading spinner
      arthurjedi007
      Participant

      Makes perfect sense to me. I've been there. Except my fever on those meds was almost always 103 before the Tylenol, sucking on ice, and mom sometimes rubbing my arms and legs with alcohol finally kicked in. Then a few hours later the fever would start coming back so all over again twice a day every day. I reported it to the nurse but since the Tylenol always knocked the fever down there was nothing they wanted to do. I stayed max dose the whole time and no holidays.

      Artie

      Loading spinner
      mom3girlsFL
      Participant

      Hi Guys, 

      Thanks so much for your replies! Don't let this sound wrong, but its helpful to hear the been there/done that! In a strange way it keeps me plugging along. 

      I'm continuing with the twice daily low fever chills (this is 4 or 5 in a row now) but the nurse said to continue doing what I'm doing.

      Thanks again so much!

      Loading spinner
      mom3girlsFL
      Participant

      Hi Guys, 

      Thanks so much for your replies! Don't let this sound wrong, but its helpful to hear the been there/done that! In a strange way it keeps me plugging along. 

      I'm continuing with the twice daily low fever chills (this is 4 or 5 in a row now) but the nurse said to continue doing what I'm doing.

      Thanks again so much!

      Loading spinner
      mom3girlsFL
      Participant

      Hi Guys, 

      Thanks so much for your replies! Don't let this sound wrong, but its helpful to hear the been there/done that! In a strange way it keeps me plugging along. 

      I'm continuing with the twice daily low fever chills (this is 4 or 5 in a row now) but the nurse said to continue doing what I'm doing.

      Thanks again so much!

      Loading spinner
      jaco
      Participant

      I'm month 2, no chills just fatigue and body aches like flu.  Tylenol is what they tell me, but I think the key to it all is drink plenty of fluid.  The more water I drink the better I feel.  Stay positive, this combo drug has reduced a lump under my arm!!!!

      Good luck.

      Loading spinner
      jaco
      Participant

      I'm month 2, no chills just fatigue and body aches like flu.  Tylenol is what they tell me, but I think the key to it all is drink plenty of fluid.  The more water I drink the better I feel.  Stay positive, this combo drug has reduced a lump under my arm!!!!

      Good luck.

      Loading spinner
      jaco
      Participant

      I'm month 2, no chills just fatigue and body aches like flu.  Tylenol is what they tell me, but I think the key to it all is drink plenty of fluid.  The more water I drink the better I feel.  Stay positive, this combo drug has reduced a lump under my arm!!!!

      Good luck.

      Loading spinner
Viewing 8 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.